Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taking Forecox kit tablets for TB allergy. Plueral fluid seen in chest Xray. Asked to take medicine for 6 months. Any side effects ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
My daughter(18yrs old) has started Forecox kit tablets from 24th XXXXXXX 2012 for one month after doctor has confirmed TB allergy.
Chest Xray was done. 176ml fluid was found in left top chest. Doctor has taken 10ml for Pleural fluid test.
Other than this some oyher tablets are prescribed(antacid,paracetamol etc.).
Doctor said she has to continue 6 months for anti TB drug. My question is - any side effect will be there? what will be the food restrictions? Whether she can stay in Hostel for Under graduate study(Engineering stream)? Beacause my wife is very much worried to leave her in hostel? Because there will be no nutritious foods like house. Continuous drug may cause damage in lever or kidney? After 6 months whether she can be fully cured? Afterwards whether this desease may relapse?
Please reply soon. My family is in tension.
Posted Fri, 13 Jul 2012 in Lung and Chest disorders
Answered by Dr. Ramesh M.Vachharajani 42 minutes later
Thanks for writing in,
I understand your concern.
First of all, this disease is 100% curable if treatment is taken properly and completely. The drugs may have some side effects on the liver for which liver function tests should be done at regular intervals. If there is a problem, the drug or the dose can be changed but this has to be done only under the guidance of her physician.
She needs to avoid spicy food, excessive tea and coffee. She should be taking a very well balanced diet with lots of protein. Good sources of protein include dal, rajma, chana, soyabean, paneer, tofu, eggs and non veg items.
She can stay in the hospital but she needs to take a proper diet. She would not be passing this on to others as the patient is not infective to others while on medicines.
Please see that in hostel she should get nourishing diet or you can manage accordingly
After 6 months course, she will be completely cured. Chances of relapse is very less if treatment is taken regularly and completely. She should get blood checked for any side effect on liver. Her weight also needs to be monitored to see that she gains weight.
I hope I have answered your query.
If you have any query or clarification, please ask. I will be happy to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor